Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Pocatello, ID

February 15, 2011

NWS Pocatello, ID issued this winter storm warning at Feb 15, 2011, 1:38 PM MST. It took effect at Feb 16, 2011, 12:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 1:38 PM MST (20:38 UTC)
In effect from
Feb 16, 2011, 12:00 AM MST
Expired
Feb 16, 2011, 2:07 PM MST
In force
14 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS45 KPIH 152038
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MST TUE FEB 15 2011


IDZ018-031-161100-
/O.NEW.KPIH.WS.W.0001.110216T0700Z-110217T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT
138 PM MST TUE FEB 15 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
MST WEDNESDAY ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 7500 FEET FOR SNOW AND BLOWING SNOW...WHICH IS
IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST WEDNESDAY.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATION IS EXPECTED TO
  RANGE FROM 8 TO 12 INCHES ABOVE 7500 FEET AND 3 TO 8 INCHES BELOW.

* ELEVATION: ABOVE 7500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE REGION AFTER MIDNIGHT WITH THE
  HEAVIEST SNOWFALL OCCURRING WEDNESDAY.

* LOCATIONS INCLUDE: COPPER BASIN...GALENA SUMMIT

* WINDS: BREEZY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL OVER GALENA SUMMIT WILL BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

IDZ019-023-025-161100-
/O.NEW.KPIH.WW.Y.0005.110216T1900Z-110217T1300Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...EDIE RANCH...MONIDA PASS...
TARGHEE PASS...GRAYS LAKE NWR...GEORGETOWN SUMMIT
138 PM MST TUE FEB 15 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM
MST THURSDAY ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 6500 FEET FOR SNOW AND BLOWING SNOW WHICH
IS IN EFFECT FROM NOON WEDNESDAY TO 6 AM MST THURSDAY.

* SNOW ACCUMULATIONS: STORM TOTAL SNOWFALL IS EXPECTED TO RANGE
  FROM 5 TO 10 INCHES ABOVE 6500 FEET AND 2 TO 5 BELOW.

* ELEVATION: ABOVE 6500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE EASTERN HIGHLANDS WEDNESDAY
  AFTERNOON WITH THE HEAVIEST SNOWFALL OCCURRING OVERNIGHT.

* LOCATIONS INCLUDE: GRAYS LAKE NWR...GEORGETOWN SUMMIT...EDIE 
  RANCH...MONIDA PASS...TARGHEE PASS 

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
  WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL OVER TETON PASS WILL BECOME DIFFICULT OR
  HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
007 
WWUS45 KPIH 161050
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
350 AM MST WED FEB 16 2011

IDZ018-031-162200-
/O.CON.KPIH.WS.W.0001.000000T0000Z-110217T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT
350 AM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7500 FEET...

A WINTER STORM WARNING ABOVE 7500 FEET REMAINS IN EFFECT UNTIL
11 PM MST THIS EVENING. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATION IS EXPECTED TO 
  RANGE FROM 8 TO 12 INCHES ABOVE 7500 FEET AND 3 TO 8 INCHES 
  BELOW. 

* ELEVATION: ABOVE 7500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE REGION THIS MORNING WITH THE
  HEAVIEST SNOWFALL OCCURRING LATE THIS MORNING THROUGH AFTERNOON.

* LOCATIONS INCLUDE: COPPER BASIN...GALENA SUMMIT

* WINDS: BREEZY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF 
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL OVER GALENA SUMMIT WILL BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

IDZ019-023-025-162200-
/O.CON.KPIH.WW.Y.0005.110216T1900Z-110217T1300Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...EDIE RANCH...MONIDA PASS...
TARGHEE PASS...GRAYS LAKE NWR...GEORGETOWN SUMMIT
350 AM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 AM MST THURSDAY ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT FROM
NOON TODAY TO 6 AM MST THURSDAY. 

* SNOW ACCUMULATIONS: STORM TOTAL SNOWFALL IS EXPECTED TO RANGE 
  FROM 5 TO 10 INCHES ABOVE 6500 FEET AND 2 TO 5 BELOW. 

* ELEVATION: ABOVE 6500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE EASTERN HIGHLANDS WEDNESDAY 
  AFTERNOON WITH THE HEAVIEST SNOWFALL OCCURRING OVERNIGHT.

* LOCATIONS INCLUDE: GRAYS LAKE NWR...GEORGETOWN SUMMIT...EDIE 
  RANCH...MONIDA PASS...TARGHEE PASS

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
  SNOW WITH REDUCED VISIBILITY AT TIMES. 

* IMPACTS: TRAVEL OVER TETON PASS WILL BECOME DIFFICULT OR 
  HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
726 
WWUS45 KPIH 161943
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1243 PM MST WED FEB 16 2011

IDZ018-031-170600-
/O.CON.KPIH.WS.W.0001.000000T0000Z-110217T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT
1243 PM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7500 FEET...

A WINTER STORM WARNING ABOVE 7500 FEET REMAINS IN EFFECT UNTIL
11 PM MST THIS EVENING. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATION IS EXPECTED TO 
  RANGE FROM 8 TO 12 INCHES ABOVE 7500 FEET AND 3 TO 8 INCHES 
  BELOW. 

* ELEVATION: ABOVE 7500 FEET.

* TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS
  EVENING. 

* LOCATIONS INCLUDE: COPPER BASIN...GALENA SUMMIT

* WINDS: BREEZY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY.

* IMPACTS: TRAVEL OVER GALENA SUMMIT WILL BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

IDZ017-020>022-170400-
/O.EXB.KPIH.WW.Y.0005.110216T2300Z-110217T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT
1243 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 9 PM MST THIS EVENING.

* SNOW ACCUMULATIONS: SNOWFALL WILL RANGE FROM AN 1 INCH IN BURLEY
  AND 1 TO 2 INCHES FROM POCATELLO TO IDAHO FALLS.

* TIMING: SNOW...MODERATE AT TIMES...WILL ACCOMPANY A STRONG COLD
  FRONT THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. THE
  FRONT IS EXPECTED TO REACH BURLEY AROUND 4 PM AND POCATELLO AND
  IDAHO FALLS BETWEEN 530 AND 630 PM MST.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...INL COMPLEX...MALAD...OAKLEY...CONNOR SUMMIT...
  SWEETZER SUMMIT...MALAD SUMMIT...BURLEY...RUPERT.

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
  WITH VISIBILITY REDUCED TO ONE QUARTER OF A MILE AT TIMES.

* IMPACTS: TRAVEL ALONG INTERSTATE 84...86 AND 15 DURING THE
  EVENING COMMUTE WILL BECOME DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

IDZ019-023-025-170600-
/O.CON.KPIH.WW.Y.0005.000000T0000Z-110217T1300Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...EDIE RANCH...MONIDA PASS...
TARGHEE PASS...GRAYS LAKE NWR...GEORGETOWN SUMMIT
1243 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
THURSDAY ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
6 AM MST THURSDAY. 

* SNOW ACCUMULATIONS: STORM TOTAL SNOWFALL IS EXPECTED TO RANGE 
  FROM 5 TO 10 INCHES ABOVE 6500 FEET AND 2 TO 5 BELOW. 

* ELEVATION: ABOVE 6500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE EASTERN HIGHLANDS WEDNESDAY 
  AFTERNOON WITH THE HEAVIEST SNOWFALL OCCURRING OVERNIGHT.

* LOCATIONS INCLUDE: GRAYS LAKE NWR...EDIE RANCH...MONIDA 
  PASS...TARGHEE PASS...GEORGETOWN SUMMIT. 

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING 
  SNOW WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL OVER LOCAL PASSES AND RURAL HIGHWAYS WILL BECOME
  DIFFICULT OR HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
143 
WWUS45 KPIH 162107
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MST WED FEB 16 2011

IDZ018-031-170600-
/O.CAN.KPIH.WS.W.0001.000000T0000Z-110217T0600Z/
/O.EXB.KPIH.WW.Y.0005.110216T2107Z-110217T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT
207 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING
ABOVE 7500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 7500 FEET FOR SNOW AND BLOWING SNOW WHICH
IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER STORM
WARNING HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS: SNOWFALL 5 TO 10 INCHES ABOVE 7500 FEET AND
  1 TO 4 INCHES BELOW. 

* TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE UNTIL 11 PM MST
  BEFORE TAPERING OFF TO SCATTERED SHOWERS.

* LOCATIONS INCLUDE: GALENA SUMMIT...COPPER BASIN

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
  WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT AT TIMES...ESPECIALLY OVER
  GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

IDZ017-022-162215-
/O.CAN.KPIH.WW.Y.0005.110216T2300Z-110217T0400Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
207 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

IDZ020-021-170400-
/O.EXT.KPIH.WW.Y.0005.110216T2200Z-110217T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
207 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

* SNOW ACCUMULATIONS: SNOWFALL OF 1 TO 2 INCHES.

* TIMING: SNOW...MODERATE AT TIMES...WILL ACCOMPANY A STRONG COLD
  FRONT THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. THE
  FRONT IS EXPECTED TO REACH POCATELLO BY 4 PM MST AND IDAHO FALLS
  BY 5 PM MST.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX 

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
  WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL ALONG INTERSTATE 84...86 AND 15 DURING THE
  EVENING COMMUTE MAY BECOME DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

IDZ019-023-025-170615-
/O.CON.KPIH.WW.Y.0005.000000T0000Z-110217T1300Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...EDIE RANCH...MONIDA PASS...
TARGHEE PASS...GRAYS LAKE NWR...GEORGETOWN SUMMIT
207 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
THURSDAY ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
6 AM MST THURSDAY. 

* SNOW ACCUMULATIONS: STORM TOTAL SNOWFALL IS EXPECTED TO RANGE 
  FROM 5 TO 10 INCHES ABOVE 6500 FEET AND 2 TO 5 BELOW. 

* ELEVATION: ABOVE 6500 FEET.

* TIMING: SNOW WILL SPREAD INTO THE EASTERN HIGHLANDS WEDNESDAY 
  AFTERNOON WITH THE HEAVIEST SNOWFALL OCCURRING OVERNIGHT.

* LOCATIONS INCLUDE: GRAYS LAKE NWR...EDIE RANCH...MONIDA 
  PASS...TARGHEE PASS...GEORGETOWN SUMMIT 

* WINDS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING 
  SNOW WITH REDUCED VISIBILITY AT TIMES.

* IMPACTS: TRAVEL OVER LOCAL PASSES AND RURAL HIGHWAYS WILL
  BECOME DIFFICULT OR HAZARDOUS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 1:30 PM MST, 8 minutes earlier.

Area forecast discussion, Feb 15, 1:30 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MST TUE FEB 15 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE IMAGERY WAS SHOWING
A BROAD UPPER LOW POSITIONED ALONG THE CANADIAN COAST. REGIONAL
RADAR AND SATELLITE IMAGERY SHOW A PLUME OF MOISTURE/PRECIPITATION
EXTENDING FROM NRN CALIFORNIA INTO THE IDAHO PANHANDLE. THE MODELS
APPEAR TO BE TOO QUICK WITH PCPN ENTERING CNTRL MOUNTAINS THIS
AFTERNOON/EVE WITH LEADING EDGE OF MAIN BAROCLINIC BAND EXPECTED TO
ARRIVE AFTER MIDNIGHT AS SHORT-WAVE ENERGY ROUNDING BASE OF PAC LOW
EJECTS INLAND. EXPECT MAIN BARRAGE OF PCPN TO PROGRESS INTO THE
CNTRL MOUNTAINS WEDNESDAY MORNING AND THEN MIGRATE THROUGH THE
REMAINDER OF SE IDAHO WEDNESDAY AFTERNOON AS A SURFACE COLD FRONT
SWINGS THROUGH THE REGION BETWEEN 1700 AND 2000 MST. WILL LIKELY SEE
MODEST WARMING UNDER MODERATE TO STRONG SOUTH FLOW AHEAD OF THE
FRONT WITH RAIN OR A MIX OF RAIN IN LOWER VALLEYS...QUICKLY TURNING
OVER TO SNOW BEHIND THE PASSING COLD FRONT. UPPER TROUGH REMAINS
POSITIONED OVER/NEAR THE REGION THURSDAY AND FRIDAY SUPPORTING
SCATTERED MAINLY MOUNTAIN SNOW SHOWERS. STORM TOTALS SUPPORT WARNING
LEVEL SNOWFALL ACROSS THE CNTRL MOUNTAINS AND ADVISORY LEVEL ACROSS
THE ERN HIGHLANDS STARTING LATE TONIGHT IN THE CNTRL MTNS AND
WEDNESDAY AFTERNOON IN THE ERN HIGHLANDS. HUSTON

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT. BOTH ECMWF AND GFS
ENTER THE WEEKEND WITH A SPLIT FLOW SYSTEM OVER THE WESTERN US. BOTH
SIMILAR PLACING SE ID IN THE USUAL SPOT...BETWEEN THE NORTHERN AND
SOUTHERN STREAMS. THIS RESULTS IN LIGHT PRECIP...MAINLY OVER THE
MTNS THRU SAT NIGHT. THE MODELS DIVERGE ON SUNDAY. THE GFS FILLS THE
SOUTHERN STREAM LOW...WHILE THE ECMWF LIFTS THE LOW FROM SRN CA TO
NRN UT. THE GFS BEGINS TO DROP A COLD UPPER TROF OUT OF BC INTO THE
PAC NW. EITHER SCENARIO WOULD INCREASE THE CHANCES FOR PRECIP ON
SUNDAY. BY MONDAY...THE MODELS COME BACK IN AGREEMENT WITH THE
NORTHERN STREAM SYSTEM...A DEEP UPPER LOW OVER THE PAC NW. THIS IS
WHERE THE RELATIONSHIP ENDS. THE GFS TAKES THE UPPER LOW SWWD TO THE
CEN CA COAST ON TUE...WHILE THE ECMWF MOVES THE LOW TO MT. TOO MUCH
MODEL UNCERTAINTY TO PIN DOWN A SOLUTION...SO WILL KEEP POPS NEAR
CLIMO VALUES. TEMPS TO REMAIN ON THE COLD SIDE THRU THE EXTENDED
PERIOD. HEDGES
&&

.AVIATION...GUSTY SOUTHERLY WINDS COMING OUT OF THE VALLEYS IN THE
SOUTHERN HIGHLANDS WILL CONTINUE THRU TONIGHT AT KBYI AND KPIH. THE
NEXT SYSTEM MOVES IN ON WED...WITH CIGS LOWERING AND PRECIP
THREATENING KBYI AND KSUN WED MORN. CONDITIONS EXPECTED TO
DETERIORATE WED AFTN AT ALL SITES. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING ZONES 18/31 LATE TONIGHT THROUGH WEDNESDAY EVE.
WINTER STORM ADVISORY ZONES 19/23/25 WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING.
&&
Hazardous weather outlook, Feb 15, 5:11 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
511 AM MST TUE FEB 15 2011

IDZ017>025-031-032-161215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
511 AM MST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT GUSTY SOUTH TO SOUTHWEST WINDS TODAY OF 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT A STRONG PACIFIC STORM TO MOVE THROUGH THE AREA ON
WEDNESDAY. BY WEDNESDAY AFTERNOON EXPECT MODERATE TO HEAVY SNOW
WITH BRIEF BLIZZARD-LIKE CONDITIONS MAINLY ACROSS HIGHER TERRAIN.
ALSO...EXPECT GUSTY WINDS ACROSS THE AREA PARTICULARLY ACROSS THE
SOUTHERN HIGHLANDS AND WASATCH MOUNTAINS. WIDESPREAD SNOW WILL
TAPER OFF BY THURSDAY MORNING. EXPECT LINGERING SNOW MAINLY OVER
HIGHER TERRAIN THROUGH THE REMAINDER OF THE WEEK AS A COLD AND
UNSTABLE AIR MASS REMAINS OVER US.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Feb 15, 10:12 AM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1012 AM MST TUE FEB 15 2011

IDZ017-021>023-152300-
MINIDOKA ID-BLAINE ID-BINGHAM ID-POWER ID-BANNOCK ID-CASSIA ID-
1012 AM MST TUE FEB 15 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 400 PM MST...GUSTY SOUTH WINDS UP TO 45 MPH AT TIMES WERE
FUNNELING OUT OF THE NORTH TO SOUTH ORIENTED VALLEYS POSITIONED
ACROSS THE SOUTHERN HIGHLANDS THIS MORNING. MOTORISTS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...TRAVELING ALONG INTERSTATE 84
AND 86 BETWEEN BURLEY AND POCATELLO SHOULD SLOW DOWN AND BE PREPARED
FOR STRONG GUSTY CROSS WINDS THROUGH 4 PM MST TODAY.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   BURLEY...POCATELLO AND BLACKFOOT...

LAT...LON 4314 11239 4284 11232 4253 11309 4243 11381
      4269 11389 4276 11322

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:12 AM MSTSpecial Weather StatementPIHPower6 hr
Feb 15, 1:38 PM MSTWinter Weather AdvisoryPIH36 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.